Thunderstorm Wind, Newton
- When
- June 12, 12:18 PM CST
- Where
- Newton County, 10 mi NE of Newton
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- OTHER FEDERAL AGENCY
- Coordinates
- 30.933, -93.617
Toledo Bend Dam recorded a 50 knot wind gust.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LCH wrote it up.
Toledo Bend Dam recorded a 50 knot wind gust.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Jun 12, 8:34 AM CST, 3 hours 44 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
934 AM CDT THU JUN 12 2003
LINE OF TSTMS BOWED OUT IN A COUPLE OF PLACES...MAKING WARNINGS
NECESSARY FOR STRAIGHT LINE WINDS. BOW MOVING THRU LAFAYETTE AT 35
KNOTS AT THIS TIME. SO FAR...WIND DAMAGE REPORTED IN AVOYELLES
PARISH.
WILL UPDATE ZONES TO TAILOR POPS BACK BEHIND THE LINE EXCEPT
NORTHERN ZONES. WILL HAVE TO TRIM BACK TEMPS DUE TO RAIN COOLED AIR.
WILL HAVE TO KEEP AN EYE ON UPSTREAM OVER NORTHEAST TEXAS...
EXTRAPOLATES INTO THE TOLEDO BEND AREA AROUND MID-DAY. THIS WILL
ENTAIL AN INCREASE IN POPS FOR THE NORTHERN ZONES.
.UPDATED POINT TEMPS/POPS...
KBPT 84 78 90 76 / 50 20 20 20
KLCH 80 77 89 76 / 50 30 30 20
KLFT 83 76 89 76 / 50 30 30 20
KAEX 79 75 90 75 / 70 20 30 20
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...LAC055-097-099-SEVERE TSTM WARNING UNTIL 945 AM FOR ST LANDRY...
LAFAYETTE AND ST MARTIN PARISHES.
LAC055-URBAN AND SMALL STREAM ADVISORY UNTIL 11 AM FOR
LAFAYETTE PARISH.
LAC079-URBAN AND SMALL STREAM ADVISORY UNTIL 10 AM FOR RAPIDES
PARISH.
TX...NONE.
SWEENEYLAZ027>033-041>045-051>055-TXZ180>182-201-215-216-131030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 421 AM CDT THU JUN 12 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST TEXAS...CENTRAL... SOUTH-CENTRAL AND SOUTHWEST LOUISIANA. .DAY ONE...TODAY AND TONIGHT... AN UPPER LEVEL DISTURBANCE MOVING THROUGH THE AREA WILL PRODUCE SCATTERED TO NUMEROUS THUNDERSTORMS THIS MORNING AND ISOLATED SHOWERS AND THUNDERSTORMS THROUGHOUT THE REST OF THE DAY. THERE IS A SLIGHT CHANCE THAT THESE STORMS MAY BECOME SEVERE. HEAVY RAIN...HAIL...AND GUSTY WINDS ARE POSSIBLE WITH THESE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SHOWERS AND THUNDERSTORMS REMAIN IN THE FORECAST THROUGH THE MIDDLE OF NEXT WEEK. THERE IS A SLIGHT CHANCE THAT SOME THUNDERSTORMS WILL BE SEVERE. .SPOTTER INFORMATION STATEMENT... THE ASSISTANCE OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED TODAY OR TONIGHT. MCNATT
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
0953 AM CDT THU JUN 12 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0834 AM LAWTELL LA WIND DAMAGE
06/12/03 ST. LANDRY PUBLIC REPORTS TIN ROOF
BUILDING DESTROYED AND
FENCE KNOCKED DOWN.
MJWPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1010 AM CDT THU JUN 12 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0845 AM OPELOUSAS LA WIND DAMAGE
06/12/03 ST. LANDRY PUBLIC REPORTS OVERTURNED
MOTOR HOME.
MJWPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1016 AM CDT THU JUN 12 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0908 AM CARENCRO LA WIND DAMAGE
06/12/03 LAFAYETTE POWERLINES AND TREES DOWN.
POWER OUT IN CARENCRO.
MJWPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1117 AM CDT THU JUN 12 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0845 AM 1 N OPELOUSAS LA WIND DAMAGE
06/12/03 ST. LANDRY TREE ON HOUSE REPORTED BY
TV METEOROLOGIST
JTPRELIMINARY LOCAL STORM REPORT : CORRECTION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1121 AM CDT THU JUN 12 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0840 AM CENTERPOINT LA WIND DAMAGE
06/12/03 AVOYELLES SHERRIFS OFFICE REPORTED A
TREE DOWN IN CENTERPOINT.
0940 AM BREAUX BRIDGE LA WIND DAMAGE
06/12/03 ST. MARTIN POLICE DEPT REPORTED TREES
DOWN IN BREAUX BRIDGE.
0834 AM LAWTELL LA WIND DAMAGE
06/12/03 ST. LANDRY PUBLIC REPORTS TIN ROOF
BUILDING DESTROYED AND
FENCE KNOCKED DOWN.
0845 AM OPELOUSAS LA WIND DAMAGE
06/12/03 ST. LANDRY PUBLIC REPORTS OVERTURNED
MOTOR HOME.
0908 AM CARENCRO LA WIND DAMAGE
06/12/03 LAFAYETTE POWERLINES AND TREES DOWN.
POWER OUT IN CARENCRO.
0845 AM 1 N OPELOUSAS LA WIND DAMAGE
06/12/03 ST. LANDRY TREE ON HOUSE REPORTED BY
TV METEOROLOGIST
JTPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1258 PM CDT THU JUN 12 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1238 PM JASPER TX WIND DAMAGE
06/12/03 JASPER POWER OUTAGES AND TREE
DOWN ACROSS 1408 FARM ROAD.
FNThe national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2003Every state in 2003This day in weather historyWarnings in Texas, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5367257.